MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Loss of Power (1475)
Health Effect - Clinical Codes Fatigue (1849); Lethargy (2560)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2019, the lay user/patient contacted lifescan (lfs) usa, alleging that her onetouch ultramini meter would not power on.The complaint was classified based on customer service representative (csr) documentation.The patient reported that the alleged meter power issue began on (b)(6) 2019 at 6 am.The patient informed the csr that she manages her diabetes with 1000 mg of metformin in the morning and evening as well as a combination of insulin shots; 3 short-acting and 1 long-acting daily (types and doses unspecified).The patient reported that in response to the alleged power issue with the subject meter she just continued with her usual diabetes management routine.The patient claimed that 3 days after the alleged power issue began she developed symptoms of feeling ¿fatigued and sleepy all day¿.The patient denied receiving any treatment or medical intervention.At the time of troubleshooting, the csr confirmed that the subject meter was not being used for the first time and based on the information provided there appeared to be no misuse to the product.Through troubleshooting the csr determined that the meter¿s battery needed replaced.However, the patient did not have any batteries to replace the meter with.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after she was unable to test her blood glucose with the subject meter due to the alleged power issue.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key8364820
Report Number3008382007-2019-00523
Device Sequence Number19364670
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/18/2019
Device Age53 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date02/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;